Secondary Logo

Institutional members access full text with Ovid®

Drug-induced systemic hypertension

Coleman, Jamie J.; Martin, Una

Adverse Drug Reaction Bulletin: August 2006 - Volume - Issue 239 - p 915–918
doi: 10.1097/01.fad.0000268335.14214.8b
Original Article
Buy

Drug-induced hypertension can be the result of increased sympathetic nervous system activity, changes in renal blood flow, retention of salt and water, and other mechanisms. Direct and indirect sympathomimetic drugs, non-steroidal anti-inflammatory drugs, and corticosteroids illustrate these mechanisms. Other drugs, including erythropoietins, anti-psychotic drugs, and antidepressants, can cause clinically important hypertension by mechanisms that are less clearly understood.

Department of Clinical Pharmacology, University of Birmingham, Birmingham, UK

Correspondence to Dr Jamie J. Coleman MB, ChB, MRCP(UK), Specialist Registrar in Clinical Pharmacology, University of Birmingham, Birmingham B15 2TH

© 2006 Lippincott Williams & Wilkins, Inc.